Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 369, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2005, 5:51 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 13, 2005, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Wilkinson County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:08 PM EDT | TSTM WND DMG | Toomsboro, GA | TWO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132150 SVRFFC GAC319-132215- /O.NEW.KFFC.SV.W.0369.050713T2151Z-050713T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILKINSON COUNTY IN CENTRAL GEORGIA * UNTIL 615 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRWINTON...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOOMSBORO. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8332 3266 8324 3274 8294 3301 8309 $$
1 follow-up statement
000 WWUS52 KFFC 132213 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT WED JUL 13 2005 GAC319-132223- /O.EXP.KFFC.SV.W.0369.000000T0000Z-050713T2215Z/ WILKINSON- 613 PM EDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY EXPIRES AT 615 PM EDT... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8332 3266 8324 3274 8294 3301 8309 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:30 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 13, 5:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED JUL 13 2005 .SHORT TERM... SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL IN NATURE. .LONG TERM... UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD. .AVIATION... PERSISTENCE IS THE FORECAST. SCATTERED TSRA THIS EVENING WILL DIMINISH AFTER SUNSET. EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER. WINDS LIGHT AND VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING. REPEAT PERFORMANCE TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 84 72 85 / 50 60 50 60 ATHENS 71 85 71 87 / 50 60 50 60 GAINESVILLE 71 83 70 85 / 50 60 50 60 ROME 71 85 71 88 / 50 60 50 60 COLUMBUS 74 88 73 89 / 50 50 30 50 MACON 74 89 73 90 / 50 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20/27
Hazardous weather outlook, Jul 13, 6:02 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT WED JUL 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... .SYNOPSIS... THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER. THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY. INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2. THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND STATEMENTS THROUGH OUT THE DAY. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 13, 4:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT WED JUL 13 2005 GAZ039-132130- 453 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING IN WILKES COUNTY UNTIL 530 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF WASHINGTON...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT WED JUL 13 2005 GAZ083-084-095-096-132145- 501 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN BLECKLEY... HOUSTON...TWIGGS AND WILKINSON COUNTIES UNTIL 545 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF FITZPATRICK TO GROVANIA...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS BLECKLEY...HOUSTON...TWIGGS AND WILKINSON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 545 PM EDT.
Special weather statement, Jul 13, 5:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT WED JUL 13 2005 GAZ049-050-132145- 508 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNIN IN GREENE AND EASTERN MORGAN COUNTIES UNTIL 545 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUCKHEAD...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT GREENSBORO...VEAZEY AND MOTORISTS ON I-20 BETWEEN BUCKHEAD AND SILOAM. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT WED JUL 13 2005 GAZ049-050-132145- 508 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IN GREENE AND EASTERN MORGAN COUNTIES UNTIL 545 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUCKHEAD...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT GREENSBORO...VEAZEY AND MOTORISTS ON I-20 BETWEEN BUCKHEAD AND SILOAM. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:14 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT WED JUL 13 2005 GAZ032-033-132145- 514 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...SMALL HAIL... HEAVY RAIN AND FREQUENT LIGHTNING IN COBB AND NORTHERN FULTON COUNTIES UNTIL 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MABLETON...MOVING EAST-NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT AUSTELL...SMYRNA...SOUTH PARTS OF MARIETTA AND SANDY SPRINGS. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:41 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT WED JUL 13 2005 GAZ074-083-084-132215- 541 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN TWIGGS... WILKINSON AND WASHINGTON COUNTIES UNTIL 615 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTH OF MCINTYRE TO ALLENTOWN... MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TWIGGS...WILKINSON AND WASHINGTON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 615 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jul 13, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 23 min |
| Jul 13, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.